I am a 22 year old male in good health, but in November my urinary frequency slowly started to increase. I went from my usual 5 hours between urination to 2 hours. The day before Thanksgiving I was urinating every hour, sometimes every 1/2 hour.
I saw my doctor, who gave me a prostate exam, sent me for a urinalysis, and prescribed a 10 day regimine of Ciprofloxacin. He believed I had a UTI, so I took the Cipro for 10 days, never missing a dose at the scheduled time. It didn't help, however. I saw the doctor again after the Cipro failed, and he told me that the urinalysis had been negative. He then sent me for another urinalysis and blood tests, and told me to give the condition some time. On my third trip to the doctor I was told the second urinalysis and the blood tests were negative (my electrolytes were fine?). I was told to wait and see what happened. Unfortunately the frequent urination didn't go away, and I noticed a tender, irritated feeling in my urethra (the same feeling I sometimes get very mildly after vigorous masterbation). That feeling has now lasted for about 3 weeks and my urinary frequency has been fluctuating. Some days it is every 4 hours, other days, like today, it is every hour. My urethra still feels irritated constantly, even though I have been drinking water only for the past 2 weeks to lower the acidity of my urine. The frequent urination and irritated urethra seem to come hand in hand.
My last trip to the doctor (number 4 or 5?) was last week. He stuck a metal probe into my penis to test for Gon/Clymidia. That test has also come back negative.
PLEASE HELP ME. Is my doctor properly treating me. How long does an irritation of the urethra last? And is there medication or food I can take to help with the internal irritation.
I must also mention that there is a history of anxiety disorder in my family. My sister takes medication for anxiety attacks and my father has high blood pressure and is usually very anxious though he takes no medication. I mention this because I just left one job for a new job, and I will be making a big move to another state. I have some anxiety about the move but I don't think it is that bad. Maybe this is an emotional disorder... but I can't see how that could cause the irritation in my urethra.
SHOULD I VISIT THE DOCTOR AGAIN? OR WHAT? HELP ME OUT... THIS MIGHT INTERFERE WITH MY NEW JOB (I can't be leaving my desk every hour for the bathroom). THE DOCTOR I WAS SEEING SEEMS TO HAVE GIVEN UP... LIKE THE CONDITION IS SOMETHING ALL ME GET, AND THAT IT WILL GO AWAY EVENTUALLY. This seems ridiculous to me, it has been nearly 2 months now with little progress. I can't live like this for much longer. It is torture. Help!
The only thing non-emotional that may be happening is that you may have a stone in a ureter. That would account for all of your symptoms. You would need to have an IVP (kidney x-ray with dye) to adequately evaluate for this. Usually there is blood in the urine to go along with everything, but not always.
My overall impression in listening to all that you have said is that there is a high likelihood that anxiety is heavily playing into this. You may consider an emotional evaluation in any case to help you with what is obviously a very stressful time in your life.
This information is provided for general medical information purposes only. Please consult your physician for diagnostic and treatment options pertaining to your specific medical condition. More individualized care is available through our department at the Henry Ford Hospital and its satellites
*keyword: ureteral calculus, urinary frequency
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.